Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Had a thyroidectomy. Given synthroid. Ejection fraction 17%. Is low ejection fraction due to thyroid hormone?

I just recently had a thyroidectomy . I was started on 50MCG Synthroid , at 4weeks I felt horrible my TSH was 50.3. Synthroid was increased to 100MCG. I had a heart attack in 1998. Just as a precaution I had a Myoview a week ago which showed my Ejection fraction dropping from 24% to 17%. Could my lack of thyroid hormone impact my ejection fraction?
Asked On : Fri, 22 Feb 2013
Answers:  1 Views:  138
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response

YES your hypothyroidism also causes congestive heart failure with lowering of ejection fraction , thats good that yyou started synthyroid at 50 microgram , and then increasing the dose , i would also like you to consider digoxin with cardiologist reveiw ,. both thyroxine at the dose of 1.5 x body weight + digoxin will improve your ejection fraction , and decrease your breathlessness + feet swelling

Hope this helps
Answered: Mon, 26 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor